Change search
ReferencesLink to record
Permanent link

Direct link
Point estimation using tail modelling for right skew populations
Stockholm University, Faculty of Social Sciences, Department of Statistics.
Number of Authors: 1
2016 (English)In: Journal of Statistical Computation and Simulation, ISSN 0094-9655, E-ISSN 1563-5163, Vol. 86, no 11, 2073-2088 p.Article in journal (Refereed) Published
Abstract [en]

We evaluate the merits of estimators for right-skewed data which are motivated by a distributional assumption for the tail of the population. Our aim is to make a coherent account of estimators of this type already existing in the literature as well as suggesting some modifications, and to compare their performance empirically to other conceivable alternatives. Our results indicate that making use of parametric models to derive the explicit form of estimators can be a fruitful approach for a wide range of right-skewed populations when auxiliary data is not available, especially for small samples.

Place, publisher, year, edition, pages
2016. Vol. 86, no 11, 2073-2088 p.
Keyword [en]
Skewed population, outliers, model-based approach, value modification, simple random sampling, winsorization
National Category
Computer and Information Science Mathematics
URN: urn:nbn:se:su:diva-131187DOI: 10.1080/00949655.2015.1100615ISI: 000375482300002OAI: diva2:939809
Available from: 2016-06-20 Created: 2016-06-14 Last updated: 2016-06-20Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Ståhl, Olivia
By organisation
Department of Statistics
In the same journal
Journal of Statistical Computation and Simulation
Computer and Information ScienceMathematics

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 2 hits
ReferencesLink to record
Permanent link

Direct link